Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 101, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 27, 2014, 7:15 PM CDT for Floyd County, Texas. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2014, 7:15 PM CDT (00:15 UTC)
- Expired
- Jun 27, 2014, 7:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Floyd County, TX
The radar
The Lubbock radar (KLBB), 60 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 7:45 PM CDT | HAIL 1.5 | Floydada, TX | |
| Jun 27, 7:50 PM CDT | HAIL 1.75 | Floydada, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 5:38 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 759 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 2980 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
332
WUUS54 KLUB 280015
SVRLUB
TXC153-280045-
/O.NEW.KLUB.SV.W.0101.140628T0015Z-140628T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
715 PM CDT FRI JUN 27 2014
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FLOYD COUNTY IN NORTHWEST TEXAS...
* UNTIL 745 PM CDT
* AT 713 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF FLOYDADA...AND MOVING EAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FLOYDADA AND DOUGHERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3410 10109 3384 10106 3383 10140 3384 10150
3404 10154
TIME...MOT...LOC 0015Z 253DEG 17KT 3391 10141
HAIL...1.50IN
WIND...60MPH
$$1 follow-up statement
498
WWUS54 KLUB 280030
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
730 PM CDT FRI JUN 27 2014
TXC153-280045-
/O.CON.KLUB.SV.W.0101.000000T0000Z-140628T0045Z/
FLOYD TX-
730 PM CDT FRI JUN 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN FLOYD
COUNTY UNTIL 745 PM CDT...
AT 728 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FLOYDADA...AND
MOVING EAST AT 15 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FLOYDADA AND DOUGHERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3384 10106 3383 10137 3384 10143 3404 10149
3406 10145 3410 10109
TIME...MOT...LOC 0030Z 249DEG 15KT 3396 10139
HAIL...1.50IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 6:24 PM CDT, 51 minutes earlier.
Area forecast discussion, Jun 27, 6:24 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 624 PM CDT FRI JUN 27 2014 .AVIATION... ISOLATED -TSRA HAVE DEVELOPED SOUTH OF KLBB AND -SHRA TO THE NORTH THIS EVENING...WITH THE POTENTIAL FOR FURTHER DEVELOPMENT. WHETHER THE ACTIVITY WILL DIRECTLY AFFECT KLBB IS THE QUESTION AND CONFIDENCE OF A PREVAILING OR TEMPO PRECIP INSERTION AT THIS TIME IS NOT HIGH GIVEN THE ISOLATED NATURE OF THE PRECIP. WILL OF COURSE AMEND AS NECESSARY ESPECIALLY IF RADAR TRENDS SHOW A DIRECT IMPACT. COMPUTER MODELS HINT AT -TSRA DEVELOPING NEAR KCDS TONIGHT INTO THE OVERNIGHT HOURS...BUT WILL NEED TO SEE HOW THINGS PLAY OUT THIS EVENING BEFORE CONSIDERING A PRECIP MENTION AT KCDS. OTHERWISE...BREEZY SOUTHERLY WINDS WILL STAY UP THROUGH TONIGHT BEFORE DECLINING A BIT AOA SUNRISE. COULD SEE LOW CLOUDS IMPACT KCDS ONCE AGAIN BUT FOR NOW...A LOW VFR SCT MENTION APPEARS VALID. SOUTHERLY WINDS TOMORROW DO NOT APPEAR TO BE VERY BREEZY...WITH ANTICIPATED SPEEDS AROUND 12-14 KTS. && .PREV DISCUSSION... /ISSUED 342 PM CDT FRI JUN 27 2014/ SHORT TERM... UPPER JET MAX...IN WAKE OF NEGATIVELY TILTED UPPER TROUGH...PUSHING ACROSS THE SOUTHERN ROCKIES MAY PROVIDE HOPE FOR A FEW STORMS LATE THIS AFTERNOON INTO THIS EVENING ALONG AND AHEAD OF THE DRYLINE...CURRENTLY STRETCHING ROUGHLY FROM CANYON TO HART TO LEVELLAND TO SEAGRAVES. SPC MESO-ANALYSIS DEPICTS 3-4 KJ/KG OF CAPE EAST OF INTERSTATE 27/US HIGHWAY 87...BUT H70 TEMPERATURES OF 14-16C CONTINUE TO SUGGEST A STOUT CAP IN PLACE. STILL SOME HOPE FOR A LITTLE COOLING ALOFT WITH THE BASE OF THE TROUGH CURRENTLY NEAR THE OKLAHOMA PANHANDLE. 0-6 KM BULK SHEAR OF NEAR 30 KNOTS COMBINED WITH A 40+ KNOT DEVELOPING LOW LEVEL JET THIS EVENING WILL AID ANY STORMS THAT DO DEVELOP IN BECOMING STRONG TO POTENTIALLY SEVERE...WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS. BREEZY SOUTH WINDS WILL KEEP OVERNIGHT LOWS QUITE MILD IN THE MID 60S TO LOW 70S. UPPER TROUGH WILL SWING INTO THE CENTRAL/NORTHERN PLAINS TOMORROW...LEADING TO LARGE SCALE HEIGHT RISES AND SUBSIDENCE FOR WEST TEXAS IN THE RIGHT EXIT REGION OF AN UPPER JET. A FRONTAL/REMNANT OUTFLOW BOUNDARY WILL LINGER NEAR THE FAR SOUTHERN PANHANDLE WHILE APPRECIABLE MOISTURE REMAINS IN PLACE AHEAD OF THE DRYLINE...BUT LACK OF ANY UPPER SUPPORT WILL KEEP CONDITIONS DRY AS TEMPERATURES HEAT UP INTO THE MID-UPPER 90S AREAWIDE. LONG TERM... NO WHOLESALE CHANGES WERE MADE IN THE EXTENDED PORTION. THE MAIN WX DRIVER WILL BE A UPPER RIDGE ANCHORED ACROSS THE DESERT SW...AND EXTENDING INTO WTX WITH VARYING STRENGTH DURING THE PERIOD. THIS WILL KEEP THE WEATHER MAINLY WARM AND DRY...WITH A FEW POSSIBLE EXCEPTIONS. THE FIRST MAY COME SUN AFTERNOON AND EVENING. STRONG SFC HEATING AND A SMALL DISTURBANCE MOVING ACROSS THE HIGH PLAINS MAY PROVE SUFFICIENT TO GIN UP AN ISOLD T-STORM OR TOW ALONG A SURFACE TROUGH EXTENDING FROM THE WRN PANHANDLES INTO SW TX. THE QPF SIGNAL IS STILL PRETTY WEAK AND WITH A FAIRLY STRONG CAP EXPECTED...WE HAVE KEPT THE FCST DRY FOR NOW BUT WILL WATCH THE TRENDS. SUNDAY AND MONDAY ARE EXPECTED TO BE THE WARMEST DAYS OF THE PERIOD WITH HIGHS IN THE MID 90S TO AROUND 100 OR SO. BY MONDAY...A SHORTWAVE TROUGH IS EXPECTED TO ROTATE THROUGH THE PLAINS AND DRIVE A COLD FRONT SOUTH. PLENTY OF UNCERTAINTY REMAINS REGARDING HOW FAR SOUTH THE FRONT WILL GO...BUT LATEST MODEL PROGS SHOW IT GETTING AN OUTFLOW-AIDED PUSH...POSSIBLY INTO OUR NORTH OR NW ZONES LATE MONDAY NIGHT. A BETTER PUSH MAY COME ON TUESDAY AS WE WILL LOOK FOR SCATTERED TSTM ACTIVITY TO DEVELOP FROM SRN COLO THROUGH NE NM AND THE PANHANDLES. SOME GUIDANCE SUGGESTS THE FRONT/OUTFLOW WILL MAKE IT INTO OUR NRN ZONES TUES OR TUESDAY NIGHT. WHILE CONFIDENCE IN THE SPECIFIC REMAINS LOW...WE WERE SOLD ON THE POTENTIAL FOR SOME STORMS CHANCES TO SLIP INTO THE FAR SRN TX PANHANDLE AND UPPED POPS A BIT INTO THE SLGT CHANCE MENTION. OTHERWISE...A COOLING TREND SHOULD BE IN STORE AS THE RIDGE SHIFTS WEST. TSTM ACTIVITY MAY REMAIN ACTIVE IN THE SRN ROCKIES AND ADJACENT PLAINS WED WITH WEAK NW FLOW ALOFT. THEN...THE RIDGE SHIFTS NORTH PUTTING US IN VERY WEAK FLOW ALOFT WITH LITTLE CHANCE OF PRECIP THROUGH THE REMAINDER OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 67 95 64 98 66 / 10 0 10 10 10 TULIA 68 95 67 97 70 / 10 10 10 10 10 PLAINVIEW 68 96 69 96 70 / 10 10 10 10 10 LEVELLAND 68 97 70 98 70 / 10 0 10 10 10 LUBBOCK 72 97 72 97 72 / 10 0 10 10 10 DENVER CITY 69 98 69 98 70 / 10 0 0 10 10 BROWNFIELD 70 99 70 98 71 / 10 0 10 10 10 CHILDRESS 71 97 72 99 75 / 20 10 10 10 10 SPUR 70 97 71 97 72 / 10 10 10 10 10 ASPERMONT 72 97 73 98 74 / 10 10 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 29
Hazardous weather outlook, Jun 27, 11:51 AM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1151 AM CDT FRI JUN 27 2014 TXZ021>044-281700- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1151 AM CDT FRI JUN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE A CONDITIONAL THREAT EXISTS FOR ISOLATED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. THE MOST LIKELY AREA FOR INITIAL DEVELOPMENT WILL BE BETWEEN THE I-27 CORRIDOR AND THE CAPROCK ESCARPMENT...WITH LINGERING CHANGES ACROSS PORTIONS OF THE NORTHERN ROLLING PLAINS DURING THE EARLY EVENING. SHOULD THUNDERSTORMS DEVELOP...A FEW MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. HOWEVER...THE COVERAGE OF THESE THUNDERSTORMS WILL LIKELY BE SPORADIC...AND AS A RESULT MOST OF THE REGION WILL BE UNAFFECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
In the hours before
Local storm report, Jun 27, 6:53 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
653 PM CDT FRI JUN 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL PETERSBURG 33.87N 101.60W
06/27/2014 E1.50 INCH HALE TX PUBLIC
&&
EVENT NUMBER LUB1400237
FBThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:48 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 27 min |
| Jun 27, 8:13 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 32 min |
| Jun 27, 8:46 PM CDT | Special Weather Statement | LUB | Briscoe | 29 min |
| Jun 27, 9:16 PM CDT | Special Weather Statement | LUB | Motley | 29 min |
| Jun 27, 9:23 PM CDT | Special Weather Statement | LUB | Briscoe | 22 min |
| Jun 27, 9:43 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 32 min |
| Jun 27, 10:12 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 33 min |
| Jun 27, 10:42 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 16 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.